Florida, 2025

Flood in Florida, July 22, 2025

July 22, 2025 · NWS MFL · 1 event in 1 county or zone

Repeated rounds of rainfall from thunderstorms that developed in the afternoon and evening of July 22, 2025 over the Southeast Florida urbanized area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

Repeated rounds of rainfall from thunderstorms that developed in the afternoon and evening of July 22, 2025 over the Southeast Florida urbanized area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 22, 6:19 PM EST, 31 minutes earlier.

Area forecast discussion, Jul 22, 6:19 PM EST, 31 minutes before
Area Forecast Discussion
National Weather Service Miami FL
719 PM EDT Tue Jul 22 2025

...New AVIATION...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 205 PM EDT Tue Jul 22 2025

Surface low pressure will continue to drift southwestward from the
SC/GA border area to settling over northern Florida today through
tomorrow. Additionally, a TUTT low is currently present near the
central Bahamas and will continue to advect westward for the next
couple of days, eventually pushing into the western Gulf waters.
This disturbance will provide a lifting mechanism that, along
with a deep plume of moisture, will be able to produce an
increasing amount of showers and thunderstorms this afternoon and
Wednesday afternoon. The center of the low is expected to go over
the Florida Straits or closer to Cuba, but plenty of energy will
still stream across the local region. A lot of this activity is
expected to be scattered, but overall will cover much more surface
area across South Florida versus the last couple of days. In
addition to the TUTT moving through the area, additional forcing
will be provided by the sea breezes to spark showers and storms.

Currently, expected rainfall each day the next two days is in the
range of 0.5-1.5 inches with a reasonable worst case scenario
showing about 1.5-2.5 inches, which would not be enough to cause
flooding concerns. However, the HREF LPMM does show 6-hour
precipitation potential of 3-5 inches in isolated areas, so
localized flooding is not entirely out of the question.
Nevertheless, flooding even on a local level does appear to have a
low chance of occurring, but it just can't be entirely ruled out.

In addition to rainfall, while there is no true severe threat given
that parameters don't jump off the charts, the disturbance could
bring in some slightly cooler temps aloft and provide enough
instability along with boundary collisions along the sea breezes to
get a couple of stronger cores. Guidance also highlights decent
DCAPE values (700-1000 J/kg) to support a couple of stronger
downbursts. Thus, there does remain a chance for a couple of near-
severe storms or even an isolated marginally severe storm the next
two days with the primary risk being locally strong wind gusts.

High temperatures are expected to reach the low to mid 90s across
South Florida today before rain hits and low 90s tomorrow.
Overnight lows expected in the low to mid 70s for interior areas
and mid to upper 70s closer to the coasts.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 205 PM EDT Tue Jul 22 2025

The TUTT low is expected to linger in the vicinity on Thursday,
resulting in one more day of increased shower and thunderstorm
coverage, although most of the forcing from the low will have
departed off into the Gulf, so Thursday afternoon will
potentially be the beginning of a downtrend in shower and
thunderstorm activity.

For the end of the week and into this weekend, surface high pressure
and a mid-level ridge are expected to rebuild across the western
Atlantic and Florida Peninsula along with a drier air mass returning
as some saharan dust (SAL) also approaches from the east. This would
bring some quieter weather back to the area and less coverage of
rain showers and storms. If this setup holds, any shower and
thunderstorm chances would heavily depend on the amount of moisture
available and diurnal mesoscale circulations with the sea breezes.
Right now, PWATs look to fall well below climo on Saturday (under
1.4-1.5 inches or even less) and then rebounds a bit on Sunday, so
this suggests minimal spatial coverage for the weekend in terms of
shower and thunderstorm development.

High temperatures are expected to reach the low to mid 90s on
Thursday, though most areas likely will remain in the low 90s.
With drier conditions possible late in the week and over the
weekend, temperatures could rebound a bit higher again
into the mid to upper 90s and bring back risks for excessive
heat. This threat will continue to be assessed in the next several
days.

&&

.AVIATION...
(00Z TAFS)
Issued at 717 PM EDT Tue Jul 22 2025

Light and variable flow will prevail overnight with a return of
scattered showers and storms by the late morning hours. Not enough
confidence in coverage over any one site for a TEMPO,but including
VCTS beginning 15-17Z for most sites. Periods of MVFR/IFR will be
possible for any site impacted directly.

&&

.MARINE...
Issued at 141 AM EDT Tue Jul 22 2025

Overall benign conditions continue across the local waters through
the mid-week period. A gentle and highly variable flow continues
today with winds increasing to slightly out of the east-southeast
for the Atlantic and west for the Gulf with their respective sea
breezes. On Wednesday, winds begin to increase to moderate speeds
out of the southeast across all waters as a disturbance moves
through. With the disturbance, showers and thunderstorms are
expected to increase in coverage and can cause locally hazardous
seas. In general, seas are still expected under 2 feet for all local
waters the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  80  91 /  50  70  30  50
West Kendall     74  89  77  91 /  50  60  30  50
Opa-Locka        77  91  79  92 /  50  70  30  50
Homestead        77  89  79  90 /  50  70  30  50
Fort Lauderdale  77  89  80  90 /  50  70  30  50
N Ft Lauderdale  77  89  80  91 /  60  70  20  50
Pembroke Pines   79  93  81  94 /  50  70  30  50
West Palm Beach  75  90  78  91 /  60  70  20  50
Boca Raton       76  92  79  92 /  60  70  20  50
Naples           77  89  77  93 /  70  90  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Rizzuto
LONG TERM....Rizzuto
AVIATION...Rizzuto

In the hours before

Special weather statement, Jul 22, 2:35 PM EST, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Miami FL
335 PM EDT Tue Jul 22 2025

FLZ063-066-067-070-071-222000-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-Glades FL-
335 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of northeastern
Collier, Hendry, northern Broward, southwestern Palm Beach and south
central Glades Counties through 400 PM EDT...

At 335 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
southeast of Devils Garden, or 13 miles south of Montura, moving east
at 35 mph.

HAZARD...Funnel clouds, wind gusts of 45 to 50 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Clewiston, Montura, Immokalee, Hendry Correctional, Big Cypress
Seminole Reservation, Devils Garden, Rotenberger Wildlife Refuge, and
Harlem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2619 8110 2641 8139 2663 8127 2682 8108
      2671 8084 2635 8080
TIME...MOT...LOC 1935Z 249DEG 29KT 2647 8104

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Jul 22, 3:01 PM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Miami FL
401 PM EDT Tue Jul 22 2025

FLZ066-067-222030-
Hendry FL-Inland Palm Beach County FL-
401 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of northeastern Hendry
and southwestern Palm Beach Counties through 430 PM EDT...

At 401 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
northwest of Rotenberger Wildlife Refuge, or 11 miles southeast of
Montura, moving east at 10 mph.

HAZARD...Funnel clouds and wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Montura, Lake Harbor, and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2638 8107 2668 8110 2670 8077 2640 8073
TIME...MOT...LOC 2001Z 255DEG 9KT 2653 8095

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

CWC
Special weather statement, Jul 22, 3:13 PM EST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EDT Tue Jul 22 2025

FLZ071>074-222045-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
413 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and south central Broward Counties through 445 PM EDT...

At 413 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Pennsuco, or 9 miles west of Hialeah, moving southwest at 5 mph.

HAZARD...Funnel clouds, wind gusts of 45 to 50 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Hialeah, Miramar, Doral, Miami Lakes, Hialeah Gardens, Sweetwater,
Medley, Kendale Lakes, Palm Springs North, Miccosukee Resort, Country
Club, Pennsuco, Tamiami, Intersection Krome And U.S. 27, The
Crossings, University Park, The Hammocks, Fountainbleau, Olympia
Heights, and Kendall West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2602 8050 2594 8030 2566 8041 2582 8069
TIME...MOT...LOC 2013Z 029DEG 5KT 2588 8045

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Jul 22, 3:20 PM EST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Miami FL
420 PM EDT Tue Jul 22 2025

FLZ067-071-072-222045-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
420 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of Broward and southern
Palm Beach Counties through 445 PM EDT...

At 420 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Sawgrass Mills Mall, or near Sunrise,
moving south at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pembroke Pines, Coral Springs, Davie, Plantation, Sunrise, Tamarac,
Lauderhill, Weston, Cooper City, Parkland, Sawgrass Mills Mall, Royal
Palm Ranches, Sunshine Acres, Intersection I-75 And U.S. 27,
Intersection I-75 And Griffin Road, Pine Island Ridge, East Toll Gate
On Alligator Alley, Markham Park, and Ramblewood East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2634 8041 2632 8024 2600 8025 2606 8051
TIME...MOT...LOC 2020Z 007DEG 9KT 2620 8034

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CWC
Special weather statement, Jul 22, 3:52 PM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Miami FL
452 PM EDT Tue Jul 22 2025

FLZ073-074-173-174-222130-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
452 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of southern Miami-Dade
County through 530 PM EDT...

At 452 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 7 miles west of Homestead General Airport,
moving southeast at 10 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homestead, Homestead General Airport, The Redland, Florida City,
Royal Palm Ranger, Shark Valley Obs Tower, Leisure City, and
Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2565 8085 2577 8061 2546 8043 2530 8071
TIME...MOT...LOC 2052Z 323DEG 9KT 2553 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

CWC
Special weather statement, Jul 22, 4:01 PM EST, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Tue Jul 22 2025

FLZ071>074-222145-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
501 PM EDT Tue Jul 22 2025

...A strong thunderstorm will impact portions of north central
Miami-Dade and central Broward Counties through 545 PM EDT...

At 501 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Weston, or 7 miles west of Pembroke Pines, moving north at 5 mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and half inch
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Hialeah, Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Weston,
Miami Lakes, Cooper City, Hialeah Gardens, Medley, Sawgrass Mills
Mall, Palm Springs North, Sunshine Acres, Intersection I-75 And U.S.
27, Intersection I-75 And Griffin Road, Country Club, Pennsuco, Mile
Marker 30 On Alligator Alley, and Intersection Alligator Alley And
Miami Canal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2588 8031 2587 8069 2622 8063 2628 8035
      2608 8029
TIME...MOT...LOC 2101Z 167DEG 5KT 2604 8046

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Miami-Dade

When
July 22, 6:50 PM EST
Where
Miami-Dade County, 1.71 mi WSW of Ives Estates to 1.76 mi ESE of (Opf)opa Locka Arpt
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
25.891, -80.246

A trained spotter reported flooding on multiple streets in the Opa Locka area.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288347.